Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online
Ask a Urologist   »  

Frequent urination feeling after sex. UA showed blood. Taking Bactrim. Could that be masking UA?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8366 Questions
I went to doctor today about a UTI. Had it since a week ago Sunday. Came one very quickly. My husband and I had sex the morning before. It kept getting worse, so I started I Bactrim. I have no burning, it just feels like I still need to urinate after I've gone. Anyway, they did a UA and it looked normal but showed moderate blood, which does not show up when I urinate. Started me on another antibiotic. I was wondering since I've been on Bactrim, could that mask the UA except for the blood? Just never had a UTI. I'm 61 years old and have diabetes, which I keep under control. Thank you
Posted Mon, 20 May 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 3 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have developed symptoms of UTI very recently.

You have been taking antibiotic (Bactrim) and your routine Urine analysis revealed what is called as Microscopic hematuria.

Feeling of urge to pass urine and microscopic hematuria are suggestive of UTI.

Please get your urine culture done to trace out organisms causing this infection and antibiotics to which they are sensitive to.

Continue taking antibiotic that you are taking now and switch on to the antibiotics as per culture report afterwards.

Ensure to drink more water to keep your urine dilute .

Get your Blood sugar level done to check the status of your Diabetes.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor